×

zbMATH — the first resource for mathematics

Stability of nonstationary solutions of the generalized KdV-Burgers equation. (English. Russian original) Zbl 1321.35196
Comput. Math. Math. Phys. 55, No. 2, 251-263 (2015); translation from Zh. Vychisl. Mat. Mat. Fiz. 55, No. 2, 253-266 (2015).
Summary: The stability of nonstationary solutions to the Cauchy problem for a model equation with a complex nonlinearity, dispersion, and dissipation is analyzed. The equation describes the propagation of nonlinear longitudinal waves in rods. Previously, complex behavior of traveling waves was found, which can be treated as discontinuity structures in solutions of the same equation without dissipation and dispersion. As a result, the solutions of standard self-similar problems constructed as a sequence of Riemann waves and shocks with a stationary structure become multivalued. The multivaluedness of the solutions is attributed to special discontinuities caused by the large effect of dispersion in conjunction with viscosity. The stability of special discontinuities in the case of varying dispersion and dissipation parameters is analyzed numerically. The computations performed concern the stability analysis of a special discontinuity propagating through a layer with varying dispersion and dissipation parameters.

MSC:
35Q53 KdV equations (Korteweg-de Vries equations)
74K10 Rods (beams, columns, shafts, arches, rings, etc.)
74J10 Bulk waves in solid mechanics
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Gel’fand, I M, Some problems in the theory of quasilinear equations, Am. Math. Soc. Transl., Ser. 2, 29, 295-381, (1963) · Zbl 0127.04901
[2] Godunov, S K, On nonunique ‘blurring’ of discontinuities in solutions of quasilinear systems, Sov. Math. Dokl., 2, 43-44, (1961) · Zbl 0117.06401
[3] S. K. Godunov and E. I. Romenskii, Elements of Continuum Mechanics and Conservation Laws (Nauchnaya Kniga, Novosibirsk, 1998; Kluwer Academic, New York, 2003). · Zbl 1053.74001
[4] A. G. Kulikovskii, N. V. Pogorelov, and A. Yu. Semenov, Mathematical Aspects of Numerical Solution of Hyperbolic Systems (Fizmatlit, Moscow, 2001; Chapman and Hall/CRC, London, 2001). · Zbl 0965.35001
[5] Kulikovskii, A G, A possible effect of oscillations in the structure of a discontinuity on the set of admissible discontinuities, Sov. Phys. Dokl., 29, 283-285, (1984)
[6] Kulikovskii, A G, Surfaces of discontinuity separating two perfect media of different properties: recombination waves in magnetohydrodynamics, J. Appl. Math. Mech., 32, 1145-1152, (1968)
[7] Kulikovskii, A G; Chugainova, A P, Classical and nonclassical discontinuities in solutions of equations of nonlinear elasticity theory, Russ. Math. Surv., 63, 283-350, (2008) · Zbl 1155.74019
[8] Kulikovskii, A G; Chugainova, A P, On the steady-state structure of shock waves in elastic media and dielectrics, J. Exp. Theor. Phys., 110, 851-862, (2010)
[9] Kasimov, A R; Faria, L M; Rosales, R R, Model for shock wave chaos, Phys. Rev. Lett., 110, 104104, (2013)
[10] Il’ichev, A T; Tsypkin, G G, Instabilities of uniform filtration flows with phase transition, J. Exp. Theor. Phys., 107, 699-711, (2008)
[11] Kulikovskii, A G; Gvozdovskaya, N I, The effect of dispersion on the set of admissible discontinuities in continuum mechanics, Proc. Steklov Inst. Math., 223, 55-65, (1998) · Zbl 1122.74411
[12] Kulikovskii, A G; Chugainova, A P, Simulation of the influence of small-scale dispersion processes in a continuum on the formation of large-scale phenomena, Comput. Math. Math. Phys., 44, 1062-1068, (2004) · Zbl 1136.35421
[13] Chugainova, A P, Nonstationary solutions of a generalized Korteweg-de Vries-Burgers equation, Proc. Steklov Inst. Math., 281, 204-212, (2013) · Zbl 1292.35263
[14] Oleinik, O A, Uniqueness and stability of the generalized solution of the Cauchy problem for a quasi-linear equation, Am. Math. Soc. Transl., Ser. 2, 33, 285-290, (1963) · Zbl 0132.33303
[15] Samsonov, A M, Travelling wave solutions for nonlinear dispersive equations with dissipation, Appl. Anal., 57, 85-100, (1995) · Zbl 0879.35111
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.